Q. I am taking Levofloxacin for prostatitis. Will this cause any permanent side-effect?

Answered by
Dr. Shahil Khant
and medically reviewed by iCliniq medical review team.
Published on Mar 08, 2019

Hi doctor,

I am a 29-year-old male. I have been complaining of symptoms of prostatitis for seven years with LUTS, fatigue, and pain as the main symptoms. The EPS shows more than 10 WBC per HPF and urine and prostatic cultures are negative. Semen culture was done twice in the last six months with the first one showing high agglutination and the second one done three months after is completely normal. I had three courses of antibiotics. Two Levofloxacin and one Ciprofloxacin with a duration of one month to six weeks each time. Antibiotics show partial improvement. I am having a relapse now with pain along the epididymis and when bending down and walking, which happened before and showed improvement only on Levofloxacin.

My question is regarding the new data about the safety of Levofloxacin with reported potentially permanent muscular and CNS effects. Should I change antibiotic this time? And what about Fosfomycin?

Dr. Shahil Khant

Andrology General Surgery Urology
#

Hello,

Welcome to icliniq.com.

You are suffering from chronic prostatitis. It is very difficult to treat. Ideally, prostatic massage and EPS or semen culture must be done. But, if you have an improvement with Levofloxacin, then you can take it. The side effects are if you take it for a very long duration in years.

For an acute episode as now take Levofloxacin. Then later, you can shift to oral low dose Nitrofurantoin 100 mg daily for three months. I would also like to add Doxycycline (with Levofloxacin) 100 mg bd for 14 days for an atypical organism. Fosfomycin is reserved in case you have resistance with other drugs. So do not use now.

Ask a QueryAsk a Query Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Related Questions & Answers


I feel uneasy while peeing. Is this UTI?

Query: Hi doctor, I am a sexually active female. After a day of such vigorous activity, I am suffering with symptoms such as stinging and burning sensation while peeing. I am getting the urge to pee again and again while actually do not pee much. I still feel that my bladder is not fully emptied. There is ...  Read Full »

Can there be any drug reaction between Vigantol and Tavanik in a prostatitis patient?

Query: Hello doctor, I am being treated for chronic prostatitis rebounce. It is now the third day I am taking Tavanik (Levofloxacin) 500 mg a day. I am taking it the same time each day among other medications. One of them is Vigantol 1000 I.E. My doctor told me to take Tavanik at least one hour after and ...  Read Full »

Can chronic constipation cause prostatitis?

Query: Hi doctor, I am 27 years old. I have been suffering from bladder and lower back pain for about six months now. I have been to the doctor several times and each time the test was negative for infection. I used to get relief from symptoms once I take the antibiotics, but the pain will recur. I do no...  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask an Urologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.